Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 4, NWS Norman, OK

February 25, 20135 counties in Texas

NWS Norman, OK issued this wind advisory at Feb 25, 2013, 8:41 PM CST for 5 counties in Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2013, 8:41 PM CST (02:41 UTC)
Expired
Feb 26, 2013, 6:00 AM CST
In force
9 hr
Issued by
NWS Norman, OK

Counties Archer County, TX, Baylor County, TX, Clay County, TX, Knox County, TX, Wichita County, TX

The radar

The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WWUS74 KOUN 260241
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CST MON FEB 25 2013

TXZ086>090-261200-
/O.NEW.KOUN.WI.Y.0004.130226T0241Z-130226T1200Z/
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...WICHITA FALLS...MUNDAY...KNOX CITY...
SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
841 PM CST MON FEB 25 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. 

* TIMING: REST OF TONIGHT. WINDS WILL SLOWLY DIMINISH AFTER
  2 AM.

* WINDS: NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 
  45 MPH.

* IMPACTS: THESE STRONG WINDS WILL EASILY MOVE LOOSE OR
  LIGHTWEIGHT OUTDOOR OBJECTS. POWER LINES MAY ALSO ARC OR COME
  LOOSE IN THE STRONGER WINDS...RESULTING IN SOME POWER OUTAGES.
  SMALL BRANCHES AND SMALL TREES MAY BLOW DOWN. DRIVING MAY BE
  DIFFICULT AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

MBS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 25, 5:23 PM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Feb 25, 5:23 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
523 PM CST MON FEB 25 2013

.AVIATION...
IFR TO MVFR CONDITIONS AND BREEZY CONDITIONS ARE EXPECTED TO
PERSIST THIS EVENING AS THE WINTER STORM CONTINUES TO AFFECT
OKLAHOMA AND NORTH TEXAS. REDUCED VISIBILITIES IN BLOWING SNOW
AND/OR FOG. AT LEAST PARTIAL CLEARING IS EXPECTED TOWARD MORNING
IN MANY AREAS WITH THE EXIT OF THE STORM SYSTEM.

&&

.PREV DISCUSSION... /ISSUED 406 PM CST MON FEB 25 2013/

DISCUSSION...
FOCUSED MAINLY ON TONIGHT AND EARLY TOMORROW...ALTHOUGH A FEW
ADJUSTMENTS WERE MADE TO LATER PERIODS OF THE FORECAST.

THE SURFACE CENTER OF THE LARGE WINTER STORM WAS NEAR DAVIS LATE
THIS AFTERNOON...WHILE THE UPPER-LEVEL CENTER WAS ALMOST IN THE
SAME LOCATION. THIS HAS LED TO A SLOW EASTWARD PROGRESS
TODAY...AND THE STORM IS FORECAST TO CONTINUE ITS RELATIVELY SLOW
MOVEMENT OVERNIGHT...WHILE TURNING MORE TOWARD THE NORTHEAST.

AREAS THAT HAVE ALREADY HAD HEAVY SNOWFALL WILL LIKELY SEE
GRADUALLY IMPROVING CONDITIONS...ALTHOUGH WINDS WILL CONTINUE THE
BLOWING SNOW AND LOW VISIBILITIES WELL INTO THE NIGHT. FARTHER
EAST...BANDS OF MODERATE TO HEAVY SNOW WILL CONTINUE TO SET UP AND
DISSIPATE AS THE OVERALL SNOW AREA SHIFTS SLOWLY EAST. IT APPEARS
THAT HEAVY SNOWFALL WILL BE MAINLY ACROSS THE NORTHWEST 1/3 OR SO
OF OKLAHOMA...ROUGHLY NORTHWEST OF ALTUS...OKLAHOMA CITY...AND
CUSHING. HOWEVER...THE STRONG NORTH WINDS WILL BLOW EVEN SMALL
AMOUNTS ENOUGH TO CAUSE TRAVEL DIFFICULTIES
OVERNIGHT...EXACERBATED BY DARKNESS.

SNOW WILL TAPER OFF TOMORROW MORNING FROM SOUTHWEST TO NORTHEAST.
LINGERING EFFECTS ON TEMPERATURE WILL BE VERY NOTICEABLE FOR A FEW
DAYS...THEN GRADUALLY DECREASE AS THE SNOW FIELD MELTS.

THE WARNINGS AND ADVISORIES WERE LEFT AS THEY WERE...EXCEPT
SEMINOLE COUNTY WAS MOVED TO THE WINTER WEATHER ADVISORY LEVEL
RATHER THAN WINTER STORM WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  31  37  22  42 /  90  10  10  10
HOBART OK         26  38  21  43 /  60  10   0   0
WICHITA FALLS TX  31  49  26  50 /  60  10  10  10
GAGE OK           16  31  17  34 /  80  10  10   0
PONCA CITY OK     32  35  19  36 / 100  20  10  10
DURANT OK         35  49  30  51 /  40  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR OKZ019-020-
     024>030-037-038.

     BLIZZARD WARNING UNTIL 6 AM CST TUESDAY FOR OKZ004>018-021>023-
     033>036.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR OKZ031-032-
     039>042-044>046.

TX...WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR TXZ084-085.

     BLIZZARD WARNING UNTIL 6 AM CST TUESDAY FOR TXZ083.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR TXZ086>090.

&&
Hazardous weather outlook, Feb 25, 6:50 PM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CST MON FEB 25 2013

OKZ004>048-050>052-TXZ083>090-261100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
650 PM CST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
A FEW RUMBLES OF THUNDER POSSIBLE.

DISCUSSION...
A STRONG WINTER STORM SYSTEM WILL MOVE ACROSS SOUTHERN OKLAHOMA
TONIGHT.  THE HEAVIEST SNOW IS EXPECTED ACROSS NORTH CENTRAL
OKLAHOMA WHERE WHITEOUT CONDITIONS ARE LIKELY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY FEB 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...10 PERCENT.

OTHER HAZARDOUS WEATHER...
BLOWING AND DRIFTING SNOW...ESPECIALLY ACROSS NORTHERN OKLAHOMA WILL
MAKE TRAVEL DIFFICULT TO IMPOSSIBLE.  DO NOT TRAVEL ACROSS NORTHERN
OKLAHOMA TONIGHT.  PLEASE REFER THE OUR WINTER WEATHER PRODUCTS FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
A PERIOD OF COOL AND DRY WEATHER WILL RESUME ON TUESDAY...LASTING INTO THE
WEEKEND. SO NO THUNDERSTORMS ARE EXPECTED.

OTHER HAZARDOUS WEATHER...
THE WINTER STORM WILL EXIT THE REGION EARLY TUESDAY MORNING.  EVEN AFTER
SNOW CEASES... SIGNIFICANT SNOW ACCUMULATIONS AND DRIFTING SNOW WILL MAKE
TRAVEL NEARLY IMPOSSIBLE...ESPECIALLY NORTHERN OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.

In the hours before

Local storm report, Feb 25, 3:41 PM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
341 PM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HEAVY SNOW       10 NW WOODWARD          36.54N 99.52W
02/25/2013  M15.0 INCH       WOODWARD           OK   TRAINED SPOTTER

            NEAR FORT SUPPLY

0330 PM     HEAVY SNOW       WOODWARD                36.43N 99.39W
02/25/2013  M15.0 INCH       WOODWARD           OK   EMERGENCY MNGR

&&
Local storm report, Feb 25, 5:58 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     SNOW             OMEGA                   35.87N 98.20W
02/25/2013  E6.0 INCH        KINGFISHER         OK   STORM CHASER

0555 PM     HEAVY SNOW       VANCE AIR FORCE BASE    36.34N 97.90W
02/25/2013  M4.0 INCH        GARFIELD           OK   PUBLIC

            1 INCH IN LAST HOUR. OTHER REPORTS OF 5 INCHES.

&&

BTHOREN
Local storm report, Feb 25, 6:17 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
617 PM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     BLIZZARD         WOODWARD                36.43N 99.39W
02/25/2013                   WOODWARD           OK   PUBLIC

            *** 1 FATAL *** WALMART ROOF COLLAPSED. REPORT OF A
            FATALITY.

&&

JPIKE
Local storm report, Feb 25, 6:31 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
631 PM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     BLIZZARD         WOODWARD                36.43N 99.39W
02/25/2013                   WOODWARD           OK   PUBLIC

            *** 1 FATAL *** CORRECTION. ROOF COLLAPSED AT A PRIVATE
            RESIDENCE, WITH 1 FATALITY. THE WALMART ROOF HAD A
            PARTIAL ROOF COLLAPSE IN THE GARDEN CENTER.

&&

JPIKE
Local storm report, Feb 25, 8:22 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             WOODWARD                36.43N 99.39W
02/25/2013  M13.2 INCH       WOODWARD           OK   EMERGENCY MNGR

&&

JPIKE

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.